Home » Frequently asked Questions on Health » Can Ramistar and Tenoric affect the platelet count?

Can Ramistar and Tenoric affect the platelet count?

Q: I checked my platelet count at a lab & results were 75,000. The next day I checked the same at another lab and found that it was 160,000. I am confused about the difference. Is a platelet count of 75,000 a cause for worry? I am on regular medication for hypertension. I take Ramistar-A & Tenoric 50. Do these medicines affect the platelet count? My other parameters are normal and I don't have any fever.

A:You are taking two brands, each one contains two medicines. Thus you are taking ramipril and amlodipine in Ramistar A and atenolol and chlorthalidone in Tenoric 50. The best way to take medicines is to take them individually. Medicines are discovered individually and are supposed to be taken separately. A huge number of irrational, illegal combinations of drugs are being sold in India; quite a few without mandatory approval of the Drugs Controller General, India (DCGI). Except in a few cases (such as TB medicines), it is always better to take medicines separately, so that dosage can be adjusted and side effects monitored. One of the side effects of Tenoric 50 is blood dyscrasia. Similarly amlodipine contained in Ramistar A can cause reduction in platelet count. Since you are taking combination medicines, it is difficult to pinpoint the culprit. Platelet count of 75,000 is below normal and could increase the risk of bleeding. The normal values are 1,50,000 to 4,50,000.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------